Alert archive / Arkansas / Flash Flood Warnings in 2009

Flash Flood Warning 79, NWS Little Rock, AR

July 30, 20095 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 30, 2009, 10:52 AM CDT for 5 counties in Arkansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2009, 10:52 AM CDT (15:52 UTC)
Expired
Jul 30, 2009, 3:45 PM CDT
In force
5 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Clark County, AR, Dallas County, AR, Grant County, AR, Hot Spring County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 102 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 3.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2304 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:26 AM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jul 30, 6:26 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
626 AM CDT THU JUL 30 2009

.AVIATION...
SHRA/TSRA CONTINUES ACROSS THE SOUTH. SOME IFR CONDITIONS WITH THIS
PRECIP. DISTURBANCE WILL MOVE ACROSS SOUTHERN ARKANSAS DURING THE
DAYTIME HOURS...WITH SHRA/VCTS DEVELOPING. THINK THAT SHOWERS WILL
BE PREVAILING AS CLOUD COVER WILL KEEP INSTABILITY LOW. AS THE
SYSTEM MOVES EAST DURING THE AFTERNOON...PRECIP WILL END FROM WEST
TO EAST...BUT DO NOT THINK THAT CLOUD COVER WILL CLEAR OUT VERY
QUICKLY. MAY ALSO HAVE TO DEAL WITH FOG/STRATUS THURSDAY NIGHT...BUT
WILL WAIT AND SEE HOW MUCH RAINFALL IS RECEIVED.
&&

.PREV DISCUSSION... /ISSUED 401 AM CDT THU JUL 30 2009/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT
MCS IN OKLAHOMA/TEXAS TENDING TO BUILD TO THE SOUTH EARLY THIS
MORNING. LATEST DATA SHOWING WIDESPREAD PRECIPITATION TODAY ACROSS
ARKANSAS...BUT HEAVY RAIN WILL LIKELY REMAIN IN AREAS FROM LITTLE
ROCK SOUTHWARD. GIVEN THIS...REMOVED FLASH FLOOD WATCH FROM THE
NORTHERN COUNTIES...WITH THE WATCH IN EFFECT THROUGH 7 PM CDT THIS
EVENING IN THE CENTRAL/SOUTHERN COUNTIES.

NEW COLD FRONT WILL SWEEP INTO THE STATE FROM THE PLAINS
TODAY/TONIGHT...WITH PRECIPITATION SHIELD SHUNTED INTO AREAS ALONG
THE GULF COAST BY THIS EVENING. KEPT CHANCE POPS IN THE SOUTH/EAST
DURING THE EVENING HOURS AHEAD OF THE FRONT.

DRY WEATHER/MORE SUNSHINE EXPECTED ON FRIDAY IN NORTHERN AND
CENTRAL ARKANSAS...WITH CONTINUED SMALL CHANCES FOR SHOWERS AND
THUNDERSTORMS IN THE SOUTH AS THE FRONT STALLS. FRONT WILL COME TO
A HALT AS IT ENCOUNTERS A RIDGE OF HIGH PRESSURE TO THE SOUTH.

THE FRONT WILL SLOWLY LIFT TO THE NORTH ON SATURDAY AS YET ANOTHER
COLD FRONT APPROACHES FROM THE NORTHWEST. CLOUDS WILL INCREASE
ONCE AGAIN...WITH SCATTERED THUNDERSTORMS IN THE FORECAST.

TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE PERIOD.

LONG TERM...SUNDAY THROUGH WEDNESDAY
MODELS ARE COMING INTO BETTER AGREEMENT IN THE EXTENDED...BUT
DIFFERENCES IN THE DETAILS REMAIN. FRONT ACROSS THE STATE SUNDAY
WILL MOVE SOUTHEAST OF THE AREA LATE IN THE DAY. DRY WEATHER WILL
MAKE A BRIEF APPEARANCE...BEFORE THE NEXT FRONT MOVES IN LATE
MONDAY INTO TUESDAY. NORTHWEST FLOW WILL PREVAIL ACROSS THE
REGION...CONTINUING THE UNSETTLED PATTERN. HOWEVER...BY THE MIDDLE
OF NEXT WEEK...MODELS ARE HINTING THAT THE UPPER HIGH WILL BEGIN
TO MOVE EAST. HAVE CUT GUIDANCE TEMPERATURES FOR AFTERNOON
HIGHS...BUT MORNING LOWS ARE REASONABLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     80  66  85  64 /  80  40  10  20
CAMDEN AR         82  70  86  71 /  90  60  30  40
HARRISON AR       80  62  82  64 /  70  20  10  10
HOT SPRINGS AR    80  70  85  69 /  90  40  10  20
LITTLE ROCK   AR  79  71  85  70 /  90  50  10  20
MONTICELLO AR     82  71  86  72 /  80  70  30  50
MOUNT IDA AR      81  66  85  67 /  90  30  10  20
MOUNTAIN HOME AR  81  64  83  64 /  70  20  10  10
NEWPORT AR        79  67  85  64 /  90  50  10  20
PINE BLUFF AR     80  70  85  70 /  90  60  20  40
RUSSELLVILLE AR   80  67  84  66 /  80  20  10  10
SEARCY AR         79  69  85  67 /  90  50  10  20
STUTTGART AR      79  69  85  70 /  90  60  20  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-FAULKNER-GARLAND-GRANT-
HOT SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-MONTGOMERY-OUACHITA-
PERRY-PIKE-POLK-PRAIRIE-PULASKI-SALINE-SCOTT-WHITE-WOODRUFF-YELL.

&&

AVIATION...58
Hazardous weather outlook, Jul 30, 5:00 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU JUL 30 2009

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU JUL 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION TODAY...AND
MOVE ALONG THE STALLED FRONT OVER ARKANSAS. NUMEROUS SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS THE STATE TODAY...BRINGING HEAVY
RAINFALL. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING
FOR CENTRAL AND SOUTHERN ARKANSAS. THIS WATCH WILL INCLUDE AREAS
SOUTH OF A LINE FROM WALDRON TO SEARCY. RAINFALL AMOUNTS TODAY AND
TONIGHT WILL RANGE FROM ONE TO TWO INCHES...WITH SOME LOCATIONS
POSSIBLY RECEIVING UP TO FOUR INCHES ACROSS SOUTHERN ARKANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE FRONT WILL REMAIN ACROSS SOUTHERN ARKANSAS FRIDAY...AND WILL
MOVE NORTH AS A WARM FRONT ON SATURDAY. RAIN CHANCES WILL REMAIN IN
THE FORECAST THROUGH THE WEEKEND...AS ANOTHER COLD FRONT WILL MOVE
INTO THE STATE SUNDAY.

THE AREA WILL REMAIN UNDER NORTHWEST FLOW AT THE UPPER LEVELS...WITH
MANY SYSTEMS MOVING THROUGH. THIS WILL KEEP RAIN CHANCES IN THE
FORECAST...WITH THE TIMING BETTER REFINED IN THE COMING DAYS.
FLOODING WILL CONTINUE TO BE A CONCERN...WITH MUCH OF THE STATE
RECEIVING ABOVE AVERAGE RAINFALL FOR THE MONTH OF JULY. THIS WILL
LEAD TO SATURATED GROUND CONDITIONS...AND ANY RAINFALL COULD PRODUCE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK
ON CENTRAL ARKANSAS.

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 9:11 AM CDTRiver Flood WarningLZKCalhoun, Ouachita8 days
Jul 30, 2:18 PM CDTFlash Flood WarningLZKBaxter, Boone, Fulton, Marion, Newton, Searcy3 hr
Jul 30, 2:49 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Jefferson, Lincoln41 min
Jul 30, 3:21 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Jefferson, Lincoln, Monroe39 min
Jul 30, 3:31 PM CDTTornado WarningLZKArkansas, Desha, Jefferson, Lincoln, Monroe22 min
Jul 30, 5:00 PM CDTAreal Flood AdvisoryLZKGarland, Hot Spring, Lonoke, Pulaski, Saline2 hr

Nearby

Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.